MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP370H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device qgbdbzx0 number, and no non-conformances related to the reported complaint condition were identified.Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a c-section on (b)(6) 2021 and the suture was used.It was reported that during the knot tying of the stitch in the apex of the wound where it broke on the first knot multiple times.The suture broke while tying the knot.Another thicker suture was used to complete the procedure successfully.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 3/15/2021.This report was initially sent on 3/1/2021 and was stuck in ack2.Resubmitted 3/15/2021.Reference: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h3 investigation summary: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that twenty-six samples of product code vcp370 were received for evaluation.Visual inspection of thirteen unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Trade name - irgacare®; active ingredient(s) ¿ triclosan; dosage form ¿ suture/solid/parenteral; strength ¿ = 275 g/m.

Brand Name
VCL+ VIO 36IN 0 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11228078
Report Number2210968-2021-00680
Device Sequence Number4018164
Product Code GAM
UDI-Device Identifier10705031052833
UDI-Public10705031052833
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberVCP370H
Device Catalogue NumberVCP370H
Device Lot NumberQGBDBZX0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date03/15/2021
Patient Sequence Number1